Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can someone help me with this??

my mil gave me some thyroid pills that she takes. i dont know if i have a thyroid problem of not but she thinks i might... but i am overweight and she said it would help me lose weight... do you think this is true? or do u think it will hurt me?

 
firstimemomm603

Asked by firstimemomm603 at 11:23 AM on Oct. 23, 2009 in Health

Level 13 (1,111 Credits)
This question is closed.
Answers (7)
  • Your thyroid is a complicated organ that involves many hormones. Taking someone elses pills is a big mistake. I think it could hurt you. I'm not a doctor and neither is your mil. I'm right here with you on not having insurance. But taking someone else's pills isn't an excuse. If your concerned about losing weight try a different approach. Such as a healthy diet and excercise all these wieght loss pills are dangerous! If you can't go to the doctor research it online I know diets suck but it's better to be healthy and lose the weight slower than drop alot of weight and be unhealthy. I lost 60 lbs of baby weight just by excercising (mostl;y walking and running) and limiting my sweets, soda and mayo. I know everyone loses weight differently but give it a try! Please don't take your mil pills!
    ainstalshia

    Answer by ainstalshia at 12:45 PM on Oct. 23, 2009

  • That depends, I have a thyroid problem and the only thing the pills do is stop me from gaining more at that time. It would be best for you to go get tested for it. All it is is getting some blood drawn. It is never good to take something if you don't need it. Now if you have a normal thyroid and you take meds that speed up the thyroid...you could loose weight....but people with fast thyroids need pills to slow it down, because it is not healthy aswell. If you are just looking to lose some weight, get some diet pills from your doc...but get your thyroid checked first.
    GotToHaveFaith

    Answer by GotToHaveFaith at 11:31 AM on Oct. 23, 2009

  • Do NOT take someone elses thyroid pills. Thyroid hormone affects everything in your body. It affects your thinking and can make you act 'crazy'. It's very dangerous.
    Gailll

    Answer by Gailll at 11:33 AM on Oct. 23, 2009

  • Here is some info I found about the drug online:

    Side effects can be significant. Overdosage can lead to a hyper-metabolic state, with symptoms such as tremors, heart palpitations, insomnia, weight loss, hair falling out and diarrhea.

    In the 1950s, thyroid hormone extract was used by some people for weight loss, but due to the significant side effects associated with this fad, this practice fell out of favor. Nowadays, with weight loss such a passionate goal for many Americans, people are again asking about using this drug for that purpose. It is not recommended under any circumstance that Synthroid be used in people with normal thyroid glands for weight control.
    Gailll

    Answer by Gailll at 11:37 AM on Oct. 23, 2009

  • thanks ladies. see my problem is i dont have a doctor bc i can not afford medical insurance but thank you for ur advice
    firstimemomm603

    Answer by firstimemomm603 at 11:39 AM on Oct. 23, 2009

  • getting tested shouldn't be to much money...and if your mil is really conserned...then maybe she could help with it. Do what you want, just be ready for things.
    GotToHaveFaith

    Answer by GotToHaveFaith at 11:54 AM on Oct. 23, 2009

  • yes i understand and thank you ladies so much i am not going to do it i dont want to harm myself trying to lose weight. if u know any pills that work let me know k
    firstimemomm603

    Answer by firstimemomm603 at 11:59 AM on Oct. 23, 2009

Next question in Health
Do you still wear contact lenses?

Next question overall (Just for Fun)
Do you...?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN